ISOPARAMETRIC ELEMENTS WITH UNEQUALLY SPACED EDGE NODES


UTKU M., CITIPITIOGLU E., OZKAN G.

COMPUTERS & STRUCTURES, vol.41, no.3, pp.455-460, 1991 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 41 Issue: 3
  • Publication Date: 1991
  • Doi Number: 10.1016/0045-7949(91)90138-c
  • Title of Journal : COMPUTERS & STRUCTURES
  • Page Numbers: pp.455-460

Abstract

In the isoparametric finite element formulation, mapping of equally spaced nodes on the boundary of the master element to unequally spaced locations on the physical elements results in an unacceptable distortion. This type of distortion is defined as 'node mapping distortion' and a technique for its elimination is presented. Simple test cases demonstrate the utility of the new formulation.